Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 276, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2023, 6:44 PM MDT for El Paso County, Teller County, Colorado. It was in force for 21 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2023, 6:44 PM MDT (00:44 UTC)
- Expired
- Jul 4, 2023, 7:05 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:46 PM MDT | HAIL 0.88 | 3 Se Manitou Springs, CO | |
| Jul 4, 6:47 PM MDT | HAIL 1 | 2 Sw Colorado Springs, CO | |
| Jul 4, 7:00 PM MDT | HAIL 1 | 1 N Peterson Afb, CO | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.7 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 4387 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WUUS55 KPUB 050044
SVRPUB
COC041-119-050115-
/O.NEW.KPUB.SV.W.0276.230705T0044Z-230705T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
644 PM MDT Tue Jul 4 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Teller County in central Colorado...
West central El Paso County in east central Colorado...
* Until 715 PM MDT.
* At 644 PM MDT, a severe thunderstorm was located over southwestern
Colorado Springs, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs, Fountain, Manitou Springs, Stratmoor, Schriever
AFB, Fort Carson, Security, Peterson AFB, Security-Widefield,
Falcon, Cimarron Hills and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 10496 3892 10497 3899 10451 3872 10449
TIME...MOT...LOC 0044Z 266DEG 23KT 3884 10485
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP2 follow-up statements
935
WWUS55 KPUB 050052
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
652 PM MDT Tue Jul 4 2023
COC119-050101-
/O.CAN.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
Teller CO-
652 PM MDT Tue Jul 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.
LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0051Z 266DEG 23KT 3884 10479
$$
COC041-050115-
/O.CON.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
El Paso CO-
652 PM MDT Tue Jul 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...
At 651 PM MDT, a severe thunderstorm was located over southwestern
Colorado Springs, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs, Fountain, Manitou Springs, Stratmoor, Schriever
AFB, Fort Carson, Security, Peterson AFB, Security-Widefield, Falcon
and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0051Z 266DEG 23KT 3884 10479
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP946
WWUS55 KPUB 050105
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
705 PM MDT Tue Jul 4 2023
COC041-050114-
/O.CAN.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
El Paso CO-
705 PM MDT Tue Jul 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.
LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0104Z 266DEG 23KT 3885 10468
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:49 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 3:49 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Tue Jul 4 2023 .SHORT TERM...(This evening through Wednesday) Issued at 349 PM MDT Tue Jul 4 2023 ...Stronger to severe storms may be possible along the Palmer Divide and over the eastern plains this afternoon and early evening... Key messages: 1) The Potential of severe storms will be over the eastern plains through the early evening hours. A few showers and storms could be possible elsewhere, but everything should diminish by around 9 PM or shortly thereafter. 2) Low clouds will fill in over the plains throughout the night and there could be some areas of patchy fog developing over the Palmer Divide area during the early morning hours. 3) Strong to severe storms will be possible again tomorrow over the plains during the late afternoon hours and through the evening. 4) Notably cooler tomorrow over the plains with temperatures being in the upper 60s and 70s, and around 15 degrees below the seasonal average. Detailed discussion: Currently and through tonight... The major shortwave trough that is propagating over north-central CONUS and an associated low pressure system to the northeast is currently forcing a cold frontal boundary through the CWA. As the boundary continues to push southward, the cold pool will advect in higher dewpoints over 50 degrees, yet there will also be increase convective inhibition (CIN) as well and therefore the lower levels may become too stable for additional storms to materialize behind the front. Ahead of it, as the front moves through the eastern plains, with increasing CAPE and shear later this evening of values of 2000 J/kg or greater, along with higher dewpoints with southerly winds may cause storms to develop and become severe if the the convective temperature breaks the cap. This looks to be mainly north of Highway 50, over eastern Kiowa County where the potential of severe storms will be, although the NAMNest has been consistent with some storms forming further south over Prowers and Baca counties. The HRRR now also shows there being a line of storms forming along the Bent/Prowers and Las Animas/Baca county lines and then becoming a line echo wave pattern (LEWP) as storms merge and move eastward into Kansas. A stronger or severe storm could also develop over the Lamar area later in this evening, right along the theta-e axis. Hodographs are still relatively straight-lined and therefore the storms will have a possibility of splitting and continue to be mainly wind and hail producers. If the LEWP does come to fruition, this could also pose a strong straight-line wind threat over the far eastern plains to the CO/KS border. Over the rest of the CWA will exist the chance of showers and possibly a very isolated thunderstorm through the rest of the evening, although with the lower levels much more stabilized, confidence is low of any storm becoming strong. Showers should continue to dissipate, especially after 9 PM. Skies will continue to clear over the higher terrain and low stratus will form and fill over the plains through the night, there could also be some areas of patchy fog over the Palmer Divide as soundings show saturation occurring all the way down to the surface by the early morning hours tomorrow. Lows will drop into the upper 50s to low 60s over the plains, and in the 48s and 50s for high country. Tomorrow... The easterly low-level flow over the plains is going to continue to advect in cooler and more saturated air with dewpoints in the 50s banking up against the southeastern mountains and Pikes Peak/Rampart Range. This will allow for the plains to become conditionally unstable with a "classic day 2" setup in place as belt of CAPE develops along the I-25 corridor with values shooting up above 2000 J/kg for some areas over the southern part. The challenge will be how long the low levels stick around in the morning hours depending on how long it takes for them to mix out that will determine if things become unstable enough to support intensification of storms as they move over. If it clears out enough, then the convective temperature could break the cap over some locations of the plains and result in rapid intensification of thunderstorms as they move over and could become severe. However, most locations could remain too capped over the plains. Storms will initially develop over the eastern mountains, but there could also be some storms developing over the central mountains and perhaps a few storms over the southwest mountains that move over into the San Luis Valley, although the environment looks to be much less favorable over these areas. Another contributing factor to storms rapidly intensifying over the plains will be very strong effective bulk shear of up to 60 kts over southern portions of the Sangre de Cristo Mountains and downwind over the southern I-25 corridor. Right now, most CAMs are showing this area, near the Raton Mesa and eastward over Las Animas and Baca counties with having the best chance of stronger updraft development, which makes sense since this area is the most conditionally unstable. There could also be stronger storms that form and move off the Pike's Peak area and over Colorado Springs. With inverted V soundings and relatively high DCAPE values, if a storm does become severe over the plains, the main threat will be gusty outflow winds. There could also be some large hail, possibly up to 2 inches in diameter over the southern I- 25 corridor and southeastern plains. It will be notably cooler over the plains, around 15 degrees below the seasonal average, with the easterly flow in place. Although for the higher terrain, highs will top out at or even slightly above the seasonal average where northwesterly flow dominates. -Stewey .LONG TERM...(Wednesday night through Tuesday) Issued at 349 PM MDT Tue Jul 4 2023 Wednesday night-Friday night...Models continue to indicate minor waves embedded within moderate westerly flow aloft across the Intermountain West through the Northern High Plains through the end of the work, as upper level high pressure builds across the Southern High Plains through the Southern Rockies and into the Desert Southwest. This will keep generally dry, warm and breezy conditions across western portions of the area through this period, with meteorological critical fire conditions likely through the afternoon and evenings. The latest fuel status from land management agencies remains non critical, however, will need to continue to monitor as said warm and breezy conditions prevail. Further east, we will continue to see daily chances of showers and storms, with severe weather possible, as low level moisture ebbs and flows across the southeast Plains. SPC has the southeast plains in a marginal to slight risk of severe storms on Thursday, with similar conditions expected on Friday. Temperatures across western portions of the area to be at to slightly above seasonal levels through the period, with near to below seasonal temperatures expected across eastern Colorado. Saturday-Tuesday...The upper high remains progged to build across the Great Basin and into central Rockies through the weekend, leading to a warming and drying trend areawide. The ridge over the Rockies flattens again into early next week, leading to a slow increase in available moisture and increasing chances of showers and storms, especially across eastern Colorado. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 349 PM MDT Tue Jul 4 2023 VFR conditions are expected to prevail for KALS throughout the forecast period. At KCOS and KPUB, VFR conditions are expected to persist for the most part until around 01Z at KCOS and 07Z at KPUB, then will deteriorate to IFR and possibly LIFR criteria as low CIGs move in, along with reduced VIS in BR and remain that way until around 15Z, then CIGs should begin to lift back to at least MVFR criteria, but could still be IFR criteria at times. SHRA and possibly TSRA may still be in the vicinity of KCOS and KPUB through the rest of the evening until around 05Z at KCOS and 07Z at KPUB. SHRA and TSRA are expected to be in and around the vicinity of KCOS and KPUB, and possibly KALS in the afternoon tomorrow, primarily after 18Z and for the rest of the forecast period. VCTS was left out the TAF for KALS due to there being lesser confidence of this occurring at this station. If SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria at any one of the stations later this afternoon/evening. It could also result in periodic windshifts and increased wind speeds at for all terminals. Winds will be synoptically influenced at all terminals due to a disturbance moving over Colorado. NE'ly winds will continue at both KCOS and KPUB, where there could be gusts as high as 25 kts, then they will continue to veer towards the E-ESE by tomorrow morning and remain that way through tomorrow. At KALS, winds will be predominantly out of the SW this afternoon and gust as high as 22 kts this evening, then begin to become more diurnally influenced as they weaken tonight and increase again and become gusty out of the SW by late tomorrow morning, towards the end of the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...STEWARD LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Jul 4, 11:54 AM MDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1154 AM MDT Tue Jul 4 2023 COZ058>089-093>099-051800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1154 AM MDT Tue Jul 4 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated shower and thunderstorm development over the higher terrain early in the afternoon will move into the plains by mid to late afternoon. Strong to severe thunderstorms are then expected later this afternoon into the middle part of the evening across the plains, with the highest chances along and north of the Arkansas River Valley. The main hazards with any severe storm will be hail to the size of golf balls and damaging wind gusts to 70 mph. The risk of severe storms will lower in the mid to late evening time frame, but at least isolated showers and thunderstorms will remain possible during this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms will be possible across the Plains Wednesday, Thursday and Friday. Large hail, damaging thunderstorm wind gusts and an isolated tornado will be the thunderstorm risks. All of the Eastern Plains will see a severe thunderstorm risk on Wednesday, and areas east of a Colorado Springs to Kim line Thursday and Friday. Isolated thunderstorms will be possible over the weekend over the higher terrain. More widespread showers and thunderstorms will be possible early next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. STEWARD/23
In the hours before
Special weather statement, Jul 4, 5:36 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Pueblo CO 536 PM MDT Tue Jul 4 2023 COZ096-098-050000- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 536 PM MDT Tue Jul 4 2023 ...A strong thunderstorm will impact portions of northeastern Prowers and southeastern Kiowa Counties through 600 PM MDT... At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Towner, or 20 miles north of Coolidge, moving east at 15 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of northeastern Prowers and southeastern Kiowa Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for southeastern Colorado. && LAT...LON 3824 10221 3836 10219 3843 10205 3821 10204 TIME...MOT...LOC 2336Z 259DEG 11KT 3832 10214 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH PS
Special weather statement, Jul 4, 5:47 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
547 PM MDT Tue Jul 4 2023
COZ098-050015-
Lamar Vicinity/Prowers County CO-
547 PM MDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southwestern Prowers
County through 615 PM MDT...
At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Two Buttes Reservoir, or 19 miles south of Lamar,
moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3767 10261 3779 10265 3796 10274 3797 10243
3767 10228
TIME...MOT...LOC 2347Z 259DEG 11KT 3781 10257
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, Jul 4, 5:56 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Tue Jul 4 2023
COZ098-050030-
Lamar Vicinity/Prowers County CO-
556 PM MDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of east central Prowers
County through 630 PM MDT...
At 556 PM MDT, Doppler radar was tracking a strong thunderstorm near
Holly, or 9 miles west of Coolidge, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holly and Granada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3789 10234 3806 10233 3816 10205 3782 10204
TIME...MOT...LOC 2356Z 264DEG 14KT 3803 10217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSSpecial weather statement, Jul 4, 6:27 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
627 PM MDT Tue Jul 4 2023
COZ081-082-084-085-050100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
627 PM MDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of east central Teller
and northwestern El Paso Counties through 700 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 9 miles west of Colorado Springs, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Manitou Springs around 635 PM MDT.
Other locations in the path of this storm include Stratmoor, Fort
Carson, Cimarron Hills, Peterson AFB and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.
&&
LAT...LON 3877 10507 3895 10508 3901 10462 3874 10460
TIME...MOT...LOC 0027Z 266DEG 23KT 3886 10499
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
EPSpecial weather statement, Jul 4, 6:37 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
637 PM MDT Tue Jul 4 2023
COZ093-097-050100-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
637 PM MDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of east central Otero
and northwestern Bent Counties through 700 PM MDT...
At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of North La Junta, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Animas and John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
&&
LAT...LON 3789 10347 3807 10349 3813 10303 3786 10301
TIME...MOT...LOC 0037Z 266DEG 23KT 3798 10339
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
EPLocal storm report, Jul 4, 6:42 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
642 PM MDT Tue Jul 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Hail Manitou Springs 38.86N 104.91W
07/04/2023 M0.88 inch El Paso CO Trained Spotter
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 4, 6:37 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jul 5, 2:49 PM MDT | Special Weather Statement | PUB | Douglas | 26 min |
| Jul 5, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Jul 5, 3:23 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jul 5, 3:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 5, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 47 min |
| Jul 5, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 18 min |
| Jul 5, 4:43 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jul 5, 4:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jul 5, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 5, 5:10 PM MDT | Tornado Warning | PUB | Las Animas | 35 min |
| Jul 5, 5:19 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 5, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 5, 5:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.